Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 10, 2012, 6:40 AM CDT for Roseau County, Minnesota. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2012, 6:40 AM CDT (11:40 UTC)
- Expired
- Jun 10, 2012, 7:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 190 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:57 AM CDT | HAIL 1 | 12 S Roseau, MN | RELAYED VIA MEDIA FROM STATION FACEBOOK PAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 11.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
859
WUUS53 KFGF 101140
SVRFGF
MNC135-101230-
/O.NEW.KFGF.SV.W.0023.120610T1140Z-120610T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
640 AM CDT SUN JUN 10 2012
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROSEAU COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 730 AM CDT
* AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR TORFIN TO 6 MILES SOUTHWEST OF LEO...MOVING TO THE
NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PENCER AND BADGER AROUND 645 AM CDT.
MALUNG AND HAUG AROUND 650 AM CDT.
ROSEAU AND FOX AROUND 655 AM CDT.
SALOL AND ROSS AROUND 700 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE PINECREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4854 9564 4857 9639 4901 9622 4901 9543
4900 9535 4901 9534 4900 9533
TIME...MOT...LOC 1140Z 213DEG 47KT 4863 9572 4873 9629
WIND...HAIL 60MPH <.75IN
$$
TG3 follow-up statements
258
WWUS53 KFGF 101154
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
654 AM CDT SUN JUN 10 2012
MNC135-101230-
/O.CON.KFGF.SV.W.0023.000000T0000Z-120610T1230Z/
ROSEAU MN-
654 AM CDT SUN JUN 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROSEAU COUNTY
IN NORTHWEST MINNESOTA UNTIL 730 AM CDT...
AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 2 MILES EAST OF PENCER TO 3 MILES NORTHWEST OF BADGER...MOVING
TO THE NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROSEAU AND ROSS AROUND 700 AM CDT.
SALOL AND PINECREEK AROUND 705 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4854 9564 4857 9639 4901 9622 4901 9543
4900 9535 4901 9534 4900 9533
TIME...MOT...LOC 1154Z 214DEG 46KT 4875 9554 4885 9603
$$
TG789
WWUS53 KFGF 101205
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
705 AM CDT SUN JUN 10 2012
MNC135-101230-
/O.CON.KFGF.SV.W.0023.000000T0000Z-120610T1230Z/
ROSEAU MN-
705 AM CDT SUN JUN 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROSEAU COUNTY IN NORTHWEST MINNESOTA UNTIL 730 AM CDT...
AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF SALOL TO NEAR ROSS...MOVING TO THE
NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
ROSEAU COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4900 9539 4900 9534 4892 9537 4890 9541
4867 9555 4878 9612 4900 9605 4901 9601
4900 9597 4901 9596 4901 9543
TIME...MOT...LOC 1205Z 214DEG 46KT 4886 9541 4897 9591
$$
TG492
WWUS53 KFGF 101222
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
722 AM CDT SUN JUN 10 2012
MNC135-101232-
/O.EXP.KFGF.SV.W.0023.000000T0000Z-120610T1230Z/
ROSEAU MN-
722 AM CDT SUN JUN 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROSEAU COUNTY IN
NORTHWEST MINNESOTA WILL EXPIRE AT 730 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4900 9539 4900 9534 4892 9537 4890 9541
4867 9555 4878 9612 4900 9605 4901 9601
4900 9597 4901 9596 4901 9543
TIME...MOT...LOC 1222Z 214DEG 46KT 4904 9522 4915 9572
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:25 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 10, 2:25 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 225 AM CDT SUN JUN 10 2012 .SHORT TERM (TODAY-TUESDAY NIGHT)...MAIN CONCERN WILL BE SEVERE CHANCES TODAY. 00Z NAM/ECMWF INITIALIZED BEST WITH SFC-850MB MOISTURE AND WILL USE FOR DETAILS. THERE SHOULD BE TWO SEPARATE PERIODS WHERE SEVERE PROBABILITIES ARE HIGHEST. THE FIRST WILL BE THIS MORNING WITH APPROACHING SEVERE COMPLEX TO THE SOUTHWEST. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH ACROSS THE SOUTHWEST FA. THIS SEVERE COMPLEX WILL LIKELY CONTINUE PROPAGATING INTO AREA OF HIGHEST MUCAPE FOR THE NEXT FEW HOURS...ON THE NOSE OF 40 KNOT 850MB JET. MODEL CONSENSUS IS THAT HIGHEST MUCAPE VALUES WILL BRUSH THE SOUTHERN FA...AND NOSE OF LLJ WILL BE LIMITED TO THE SOUTHERN FA. SURFACE BOUNDARY HAS CONTINUED TO SLOWLY PROPAGATE EASTWARD OVER THE PAST FEW HOURS...AND WILL LIKELY CONTINUE. THUS...MORNING SEVERE THREAT SHOULD BE LIMITED TO CURRENT WATCH AREA...AND LIMITED T+ MENTION TO THIS AREA FOR THE EARLY MORNING HOURS (ALTHOUGH WEAKER COMPLEX COULD CONTINUE TO MOVE INTO THE NORTHERN FA). THERE ARE POST FRONTAL SHOWERS/THUNDERSTORMS ASSOCIATED WITH STRONG MID-LEVEL FRONTOGENESIS ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THAT WILL LIKELY AFFECT MUCH OF THE WESTERN FA THIS MORNING (INSTABILITY WILL BE VERY LIMITED WITHIN THIS AREA). SURFACE BOUNDARY WILL CONTINUE TO SLOWLY PROPAGATE EAST THROUGH THE DAY. THE SECOND SEVERE THREAT WILL BE THIS AFTERNOON ALONG AND AHEAD OF THIS FEATURE. NOT SURE ABOUT CLOUD COVER AND MORNING CONVECTION. MOST LIKELY SCENARIO IS THAT ONLY THE FAR EASTERN FA WILL BE ABLE TO HEAT AND OBTAIN MODERATE INSTABILITY. LIMITED T+ MENTION TO EAST OF THE VALLEY FOR THE AFTERNOON HOURS...WHICH LINES UP WITH CURRENT DAY 1 SWO. UPPER LOW WILL BE NORTH OF THE REGION ON MONDAY. COLD AIR ALOFT COULD LEAD TO SCATTERED SHOWERS. MODEL GUIDANCE ALSO INDICATES STRONG NORTHWEST WINDS ON MONDAY...WITH POSSIBLE ADVISORY CONDITIONS. HIGH PRESSURE INFLUENCES THE REGION ON TUESDAY...WITH RETURN FLOW BY TUESDAY NIGHT (AND POSSIBLE THUNDER). .LONG TERM (WEDNESDAY-SATURDAY)...SEASONABLY WARM AND MILD CONDITIONS ARE EXPECTED THROUGH THIS PERIOD...AS A PROGRESSIVE MID/UPPER FLOW PATTERN GRADUALLY TRANSITIONS TO SOUTHWESTERLY FLOW ALOFT. EMBEDDED SHORTWAVE TROUGHS WILL LIKELY LEAD TO SEVERAL OPPORTUNITIES FOR SHOWERS/THUNDERSTORMS DURING THE PERIOD ALTHOUGH THE TIMING AND STRENGTH OF THESE SYSTEMS REMAINS UNCERTAIN. 00Z GFS AND 12Z ECMWF BOTH SUGGEST A STRONGER SHORTWAVE TROUGH ENTERING THE NORTHERN PLAINS FRI/SAT AS THE FLOW PATTERN BEGINS TO AMPLIFY...BUT CONFIDENCE IN ANY PARTICULAR SOLUTION IS LOW AT THIS POINT. THUS...DID NOT DEVIATE MUCH FROM LOADED POPS THROUGH THIS PERIOD. GENERALLY EXPECT HIGHS IN THE 70S AND 80S...WITH LOWS IN THE 50S AND 60S. && .AVIATION...SHOWERS AND THUNDERSTORMS APPEAR LIKELY ALONG AND WEST OF THE RED RIVER VALLEY THROUGH THE MORNING HOURS...ALONG WITH POSSIBLE MVFR CIGS IN STRONGER STORMS. ACTIVITY THIS AFTERNOON IS MOST LIKELY EAST OF THE VALLEY...AFFECTING KBJI. WINDS WILL REMAIN WESTERLY THROUGH THE DAY...EXCEPT FOR KBJI WHICH WILL BE SOUTHERLY AND SWITCH TO WEST THIS EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/MAKOWSKI
Hazardous weather outlook, Jun 10, 6:38 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CDT SUN JUN 10 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 638 AM CDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE NORTHERN RED RIVER VALLEY INTO MUCH OF EASTERN NORTH DAKOTA DURING THE MORNING AND EARLY AFTERNOON HOURS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON EAST OF THE RED RIVER VALLEY. STRONG WINDS...LARGE HAIL...AND A TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC THUNDERSTORM CHANCES EXIST TUESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:15 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 30 min |
| Jun 9, 11:50 PM CDT | Special Weather Statement | FGF | 55 min | |
| Jun 10, 6:46 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Marshall, Roseau | 59 min |
| Jun 10, 7:36 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 24 min |
| Jun 10, 8:08 AM CDT | Special Weather Statement | FGF | Mahnomen | 52 min |
| Jun 10, 8:34 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Mahnomen, Norman, Polk | 41 min |
| Jun 10, 9:30 AM CDT | Special Weather Statement | FGF | Mahnomen | 30 min |
| Jun 10, 3:23 PM CDT | Special Weather Statement | FGF | Wadena | 67 min |
| Jun 10, 3:49 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 26 min |
| Jun 10, 4:09 PM CDT | Special Weather Statement | FGF | Hubbard | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.